Bicalutamide-Associated Acute Liver Injury and Migratory Arthralgia: A Rare but Clinically Important Adverse Effect

@article{Grtarsdttir2018BicalutamideAssociatedAL,
  title={Bicalutamide-Associated Acute Liver Injury and Migratory Arthralgia: A Rare but Clinically Important Adverse Effect},
  author={Helga Mar{\'i}a Gr{\'e}tarsd{\'o}ttir and Elin Bjornsdottir and Einar Bjornsson},
  journal={Case Reports in Gastroenterology},
  year={2018},
  volume={12},
  pages={266 - 270}
}
We describe a case of acute liver injury and migratory arthralgia in a patient receiving bicalutamide treatment for prostate cancer. A 67-year-old male with metastatic prostate cancer presented with a 6-day history of migratory arthralgia. He had been undergoing treatment with bicalutamide for 4 months; 3 weeks prior to symptom appearance the bicalutamide dose had been increased. He had no other symptoms. Liver tests and inflammatory markers were markedly elevated. Serology for hepatitis… 
1 Citations

Tables from this paper

Bicalutamide

  • Reactions Weekly
  • 2018

References

SHOWING 1-10 OF 16 REFERENCES

Bicalutamide‐Associated Fulminant Hepatotoxicity

A 59‐year‐old man with metastatic prostate carcinoma treated with bicalutamide as part of androgen deprivation therapy before starting chemotherapy died 8 days after bicalUTamide therapy was begun secondary to multiorgan failure, most likely as a result of fulminant hepatotoxicity.

Atypical onset of bicalutamide-induced liver injury.

A case of hepatotoxicity secondary to bicalutamide use is reported, in this case, hepatic injury occurred 5 mo after treatment initiation, based on this rare case of delayed liver injury.

Clopidogrel-Induced Recurrent Polyarthritis

The case of a 64-year-old man who reported symptoms of fever and joint pains following initiation of therapy with clopidogrel and who reported experiencing a similar arthritis after he received a loading dose of clopIDogrel prior to a diagnostic coronary angiography in the past is described.

Migratory Polyarthritis as a Paraneoplastic Syndrome

A patient who initially presented with asymmetric inflammatory polyarthritis who was later diagnosed with bronchogenic carcinoma is presented and a brief discussion of the pathophysiology and management of CP is presented.

Features and Outcomes of 899 Patients With Drug-Induced Liver Injury: The DILIN Prospective Study.

Mortality from DILI is significantly higher in individuals with pre-existing liver disease or concomitant severe skin reactions compared with patients without, and additional studies are needed to confirm the association between azithromycin and increased DILi in patients with chronic liver disease.

Bicalutamide: clinical pharmacokinetics and metabolism.

Bicalutamide is a nonsteroidal pure antiandrogen given at a dosage of 150 mg once daily as monotherapy for the treatment of early (localised or locally advanced) nonmetastatic prostate cancer and has the potential to inhibit CYP3A4 and, to a lesser extent, CYP2C9, 2C19 and 2D6.

Drug-related hepatotoxicity and hepatic failure following combined androgen blockade

The case of a patient with acute hepatic failure associated with the use of bicalutamide is reported, which is an adverse reaction more frequently noticed during androgen deprivation therapy with antiandrogen.

Oral medications with significant hepatic metabolism at higher risk for hepatic adverse events

An important relationship between a compound's metabolism profile and reports of hepatic adverse events is found and compounds with both significant hepatic metabolism and daily dose were significantly more hepatotoxic than compounds belonging to other groups.

Categorization of drugs implicated in causing liver injury: Critical assessment based on published case reports

An important element in assessing causality in drug‐induced liver injury is whether the implicated agent is known to cause hepatotoxicity. We classified drugs into categories based on the number of